Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 188, NWS Blacksburg, VA

July 15, 2016Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 15, 2016, 4:45 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 4:45 PM EDT (20:45 UTC)
Expired
Jul 15, 2016, 5:45 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:12 PM EDTTSTM WND DMGMadison, NCTREES AND LINES DOWN THROUGHOUT THE CITY.
Jul 15, 5:12 PM EDTTSTM WND DMGMayodan, NCTREES AND LINES DOWN THROUGHOUT CITY.
Jul 15, 5:54 PM EDTTSTM WND DMGReidsville, NCTREES AND LINES DOWN THROUGHOUT CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WUUS51 KRNK 152045
SVRRNK
NCC157-169-152145-
/O.NEW.KRNK.SV.W.0188.160715T2045Z-160715T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 445 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PRESTONVILLE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  REIDSVILLE...
  WENTWORTH...
  MAYODAN...
  AND MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3639 8024 3654 8022 3654 7951 3624 7953
TIME...MOT...LOC 2045Z 270DEG 25KT 3645 8013 

HAIL...<.75IN
WIND...60MPH
 
$$

AS
2 follow-up statements
498 
WWUS51 KRNK 152110
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT FRI JUL 15 2016

NCC157-169-152145-
/O.CON.KRNK.SV.W.0188.000000T0000Z-160715T2145Z/
STOKES NC-ROCKINGHAM NC-
510 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 510 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STONEVILLE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3635 8005 3654 8006 3654 7951 3624 7953
TIME...MOT...LOC 2110Z 272DEG 27KT 3645 7993 

HAIL...<.75IN
WIND...60MPH
 
$$

AS
466 
WWUS51 KRNK 152127
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT FRI JUL 15 2016

NCC169-152136-
/O.CAN.KRNK.SV.W.0188.000000T0000Z-160715T2145Z/
STOKES NC-
527 PM EDT FRI JUL 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STOKES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3634 8001 3652 7992 3654 7951 3624 7953
TIME...MOT...LOC 2126Z 287DEG 15KT 3641 7986 

$$

NCC157-152145-
/O.CON.KRNK.SV.W.0188.000000T0000Z-160715T2145Z/
ROCKINGHAM NC-
527 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR ROCKINGHAM COUNTY...

AT 526 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INTELLIGENCE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3634 8001 3652 7992 3654 7951 3624 7953
TIME...MOT...LOC 2126Z 287DEG 15KT 3641 7986 

HAIL...<.75IN
WIND...60MPH
 
$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:56 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 15, 3:56 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
356 PM EDT Fri Jul 15 2016

.SYNOPSIS...
A cold front extends from the eastern Great Lakes into the middle
Mississippi Valley, bisecting the Ohio Valley. This front will
move east to the New England Coast tonight, trailing southwest
across West Virginia into Kentucky. The front is expected to stall
across the Mid-Atlantic Region Saturday, gradually dissipating over
the weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 345 PM EDT Friday...

A cold front extends from the eastern Great Lakes into the middle
Mississippi Valley along a SYR-CMH-EVV line, generally bisecting
the Ohio Valley. An upper level trough associated with the leading
edge of this surface boundary will aid in the development of
showers and thunderstorms along the front this evening, westerly
steering winds bringing this activity into WV during the late
the evening. Elsewhere, an old MCV (Mesoscale Convective Vortex)
left over from yesterdays activity was passing over the southern
appalachians, the vort axis extending north along the spine of the
Blue Ridge into our central CWA. This mid/upper level spin in the
atmosphere in addition to convergence along the lee side of the
Appalachians is resulting in showers/storms along and east of the
Blue Ridge and across the NC/SC Piedmont. Meso models indicate the
greatest coverage will be from the the VA Blue Ridge southwest of
Roanoke into the NC Mountains during the late afternoon,
spreading east into the piedmont of NC and VA/NC border counties
for the this evening.

Through sunset will maintain 50-70 percent likelihood of
showers/storms mainly along and south of highway 58 into NC.
Elsewhere, coverage will be isolated. For the overnight, will
increase the threat for showers/storms across our WV counties
where activity along front will make inroads from KY/OH associated
with the surface cold front. Aside from this threat overall
opportunity for showers and storms will decrease with loss of
daytime heating.

By early Saturday the surface cold front is expected to reach the
New England coast, then trail southwest into the Virginias, the
south end of the front lagging as the upper level support remains
north. Models suggest the front will be somewhere along the I-64
corridor by the time we reach peak heating on Saturday, with
combination of frontal lift, and convergence along the Blue Ridge
resulting in scattered to numerous showers across the area
Saturday afternoon. As has been the case the last several days,
both high CAPE and high DCAPE will contribute to strong storms
with potential for isolated microbursts...weak shear limiting a
greater severe threat. Pulse storms in addition to multicell
clusters will be the primary storm mode.

Temperatures through Saturday will remain at or slightly above
the seasonal norm with highs in the 80s to lower 90s and lows in
the upper 60s to around 70.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 300 PM EDT Friday...

A cold front will make slow progress through the southern portion of
the region Saturday night an continues its slow progression south of
the area Sunday. Expect gradually decreasing chances of showers and
storms saturday night from northwest to southeast. By Sunday
morning, no precipitation is expected with this features. However,
by the afternoon, isolated to scattered showers and storms return to
the forecast as the western extent of the front buckles north again.
Any activity is expected to wane through the evening and early
overnight period with the loss of daytime heating.

Monday into Monday night, a cold front will approach the region
through the Ohio Valley. Precipitation chances will increase by
Monday afternoon in the progressively unstable air in advance of the
front. The front is expected to move into and through much of the
area by late Monday night. Anticipate increasing chances of showers
and storms from northwest to southeast.

Late night and early morning fog will be likely for much of the area
during this time frame thanks to light winds and plenty of residual
boundary layer moisture.

Temperatures during this portion of the forecast will trend warmer
and average about five degrees above normal by Monday.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 400 PM EDT Friday...

A cold front will continue to make progress through and then south
of the area, but not quick progress. Expect showers and storms in
association with this feature through at least Wednesday, with the
greatest coverage of precipitation on Tuesday. Temperatures will
continue to average around five degrees above normal.

Thursday into Friday high pressure is expected to build into the
area. Anticipate little or no precipitation and cooler temperatures
at readings around or slightly above normal.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Friday...

Through sunset, models indicate the main thunderstorm threats to
be along a cold front along the Ohio River, and from the VA/NC
border southward into the Carolinas. Except for Danville, did not
place any mention of thunder in the TAFS.

The storms over the carolinas will diminish with loss of daytime
heating. Showers will linger along the front in the Ohio Valley.
This front is expected to slowly move east overnight and will be
becoming aligned east-west across VA/WV Saturday. This front will
then become the focus for scattered to numerous showers/storms
Saturday afternoon.

With the exception for brief MVFR conditions for fog in some of
the river valleys tonight, conditions are expected to be primarily
VFR through the 24 hour TAF period.

Extended aviation discussion...

The front is expected to wash out over the Mid-Atlantic Region
this weekend with no significant airmass change. Aside from a
daily threat for afternoon and evening thunderstorms, flight
conditions are expected to be primarily VFR from Sunday through
Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...DS
LONG TERM...DS
AVIATION...PM
Hazardous weather outlook, Jul 15, 3:53 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 AM EDT FRI JUL 15 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-160800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
353 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STORMS TODAY COULD BECOME STRONG TO SEVERE. DAMAGING WIND
GUSTS WILL BE THE MAIN THREAT. LOCALIZED FLOODING IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE AROUND SATURDAY. A FEW OF THE STORMS COULD
CONTAIN LOCALLY DAMAGING WINDS.

LOCALIZED FLOODING MAY ALSO OCCUR SATURDAY.

FOR SUNDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 2:30 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT FRI JUL 15 2016

NCZ002-003-VAZ015-016-032-151930-
ALLEGHANY-SURRY-CARROLL-GRAYSON-PATRICK-
230 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SURRY AND EASTERN
ALLEGHANY COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN
PATRICK...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL CARROLL COUNTIES IN
SOUTHWESTERN VIRGINIA...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS OVER ENNICE...MOVING EAST
AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
CANA...
ENNICE...
AND BOTTOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3639 8104 3641 8104 3641 8105 3656 8111
      3671 8069 3655 8044 3638 8103
TIME...MOT...LOC 1829Z 247DEG 13KT 3652 8101

AS
Special weather statement, Jul 15, 3:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT FRI JUL 15 2016

NCZ003-004-152045-
SURRY-STOKES-
354 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY AND STOKES
COUNTIES...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTFIELD...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
WALNUT COVE...
DANBURY...
SANDY RIDGE...
AND FRANCISCO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3640 8059 3655 8056 3654 8003 3626 8004
      3626 8005
TIME...MOT...LOC 1954Z 274DEG 32KT 3648 8046

AS
Special weather statement, Jul 15, 4:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT FRI JUL 15 2016

NCZ019-152130-
WILKES-
423 PM EDT FRI JUL 15 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN WILKES COUNTY...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLE SPRINGS...MOVING
EAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MILLERS CREEK...
AND WILKESBORO RESERVOIR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF YOU ARE ON OR NEAR W KERR SCOTT RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3604 8137 3604 8140 3605 8139 3607 8141
      3607 8144 3609 8146 3609 8147 3610 8149
      3623 8146 3619 8092 3606 8095 3605 8102
      3603 8106 3604 8114 3603 8117 3604 8120
      3603 8127 3600 8132
TIME...MOT...LOC 2022Z 288DEG 6KT 3614 8139

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:10 PM EDTSpecial Weather StatementRNKAshe, Watauga50 min
Jul 14, 8:52 PM EDTSpecial Weather StatementRNKAshe38 min
Jul 15, 2:30 PM EDTSpecial Weather StatementRNKSurry60 min
Jul 15, 2:41 PM EDTSevere Thunderstorm WarningRNKSurry64 min
Jul 15, 3:54 PM EDTSpecial Weather StatementRNKStokes51 min
Jul 15, 4:23 PM EDTSpecial Weather StatementRNKWilkes67 min
Jul 15, 5:44 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.